Evidence map›Paper›PMID 39369405›Full record

ArticleJNMA; journal of the Nepal Medical Association2024

Survival of Misdiagnosed 2,4-Dichlorophenoxyacetic Acid Poisoning Masquerading as Organophosphorus Poisoning: A Case Report.

Anjali Joshi, Aatish Joshi, Shubham Pant, Aakanksha Bhurtyal, Sunil Yadav

Abstract readCase Reports
In one paragraph

Article in JNMA; journal of the Nepal Medical Association, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Anjali JoshiKathmandu Medical College Teaching Hospital, Sinamangal, Kathmandu, Nepal.
Aatish JoshiLumbini Medical College, Tansen, Palpa, Nepal.
Shubham PantSeti Provincial Hospital, Dhangadhi, Kailali, Nepal.
Aakanksha BhurtyalLumbini Medical College, Tansen, Palpa, Nepal.
Sunil YadavNepalgunj Medical College Teaching Hospital, Nepalgunj, Banke, Nepal.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

abstractHerbicide such as 2,4-Dichlorophenoxyacetic acid is commonly used in wheat growing regions and is being ingested with suicidal intent due to easy availability and lack of regulation for buying it. Various articles suggest high fatality upon ingestion of this compound. We report a rare survival of a 24-year-old male who ingested about 45 ml of the compound and presented with symptoms similar to organophosphate poisoning. Before presenting to our hospital, the patient was misdiagnosed and an atropine challenge test and gastric lavage was done. However, after presenting to our center, detailed history was taken and the bottle containing the compound was retrieved, following which the patient was shifted to the intensive care unit where urinary alkalinization and forced diuresis was done. He started getting better and was discharged on fourth day. Detailed history taking can prevent misdiagnosis of 2,4-Dichlorophenoxyacetic acid poisoning. Early diagnosis and adequate supportive management of urinary alkalinization and forced diuresis can improve patient outcomes and reduce fatality.

Indexed as

2,4-Dichlorophenoxyacetic AcidDiagnostic ErrorsHerbicidesOrganophosphate PoisoningDiagnosis, DifferentialHumansMaleYoung Adult2,4-Dichlorophenoxyacetic AcidHerbicides24-dichlorophenoxyacetic acid poisoning; forced diuresis; herbicide; urinary alkalinisation.

Identifiers

PMID39369405
PMCPMC11455649

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.